MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA REVISION 3.5MM HEX DRIVER; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PERSONA REVISION 3.5MM HEX DRIVER; INSTRUMENT, KNEE
Catalog Number 42583005700
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign: (b)(6).Visual examination of the returned product identified signs of use and confirming that the tip is fractured, not all pieces were returned.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Device was submitted for further analysis.Optical images of the device fracture surface exhibit two angular planes indicating a two step fracture, and both fracture planes show river line artifacts suggesting that the device possibly fractured due to bending overload with a torsional stress component.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.Complaint sample was evaluated and the reported event was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during an initial knee procedure, the hex driver became worn out and was found to be fractured.There was no patient impact and no adverse events have been reported as a result of the malfunction.Another driver was used to complete the procedure without further incident.All available information has been provided.

Brand Name
PERSONA REVISION 3.5MM HEX DRIVER
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24629418
Report Number0001822565-2026-00826
Device Sequence Number8596902
Product Code HXX
UDI-Device Identifier00889024563162
UDI-Public(01)00889024563162(10)67123688
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42583005700
Device Lot Number67123688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Initial Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown